Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Hum Pathol. 2000 Feb;31(2):250-3.

Subacute hepatic failure associated with a new antidiabetic agent, troglitazone: a case report with autopsy examination.

Author information

  • 1Second Department of Internal Medicine, Shiga University of Medical Science, Japan.

Abstract

An autopsy case of fatal subacute hepatic failure after administration of troglitazone is described. The liver dysfunction developed about five months after the patient, a sixty-three-year-old woman, had been initially treated with troglitazone. The patient developed hepatic failure and died despite various hepatic auxiliary treatments such as plasmapheresis. Autopsy findings revealed focal liver cell necrosis, cholestasis and steatosis with infiltration of lymphocytes and neutrophils and lack of regenerative activity. The causative mechanism of liver dysfunction may be metabolite aberration, as a result of accumulation of hepatotoxic metabolite(s), in a category of idiosyncratic liver injury. It is proposed to monitor liver function strictly and periodically for the diabetic patients prescribed troglitazone.

PMID:
10685643
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk